The law of the maximum of a Bessel bridge

October, 1998
Report Number: 
534
Authors: 
Jim Pitman and Marc Yor
Citation: 
Electronic Journal of Probability</em>, Vol. 4 (1999) Paper no. 15, pages 1-35
Abstract: 

Let $M_d$ be the maximum of a standard Bessel bridge of dimension $d$. A series formula for $P(M_d < a)$ due to Gikhman and Kiefer for $d = 1,2, \ldots$ is shown to be valid for all real $d >0$. Various other characterizations of the distribution of $M_d$ are given, including formulae for its Mellin transform, which is an entire function. The asymptotic distribution of $M_d$ as is described both as $d$ tends to $\infty$ and as $d$ tends to $0$. Keywords: Brownian bridge, Brownian excursion, Brownian scaling, local time, Bessel process, zeros of Bessel functions, Riemann zeta function.

PDF File: 
Postscript File: